Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 12, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Sep 26, 2023, 9:46 PM EDT for 6 counties in Michigan. It took effect at Sep 27, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2023, 9:46 PM EDT (01:46 UTC)
- In effect from
- Sep 27, 2023, 8:00 AM EDT
- Expired
- Sep 27, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Cheboygan County, MI, Iosco County, MI, Mackinac County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 69 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314 WHUS43 KAPX 270146 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 946 PM EDT Tue Sep 26 2023 MIZ017-018-271230- /O.CAN.KAPX.BH.S.0011.000000T0000Z-230927T0300Z/ /O.NEW.KAPX.BH.S.0012.230927T1200Z-230928T0000Z/ Cheboygan-Presque Isle- 946 PM EDT Tue Sep 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...High waves of 3 to 6 feet and strong currents leading to dangerous swimming conditions. * WHERE...Cheboygan and Presque Isle Counties. * WHEN...From 8 AM EDT Wednesday through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ024-030-036-097-271230- /O.NEW.KAPX.BH.S.0012.230927T1200Z-230928T0000Z/ Alpena-Alcona-Iosco-Mackinac Island/Bois Blanc Island- 946 PM EDT Tue Sep 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...High waves of 3 to 6 feet and strong currents leading to dangerous swimming conditions. * WHERE...Alpena, Alcona and Iosco Counties, and Mackinac Island/Bois Blanc Island. * WHEN...From 8 AM EDT Wednesday through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
517 WHUS43 KAPX 270755 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 355 AM EDT Wed Sep 27 2023 MIZ017-018-024-030-036-097-271600- /O.CON.KAPX.BH.S.0012.230927T1200Z-230928T0000Z/ Cheboygan-Presque Isle-Alpena-Alcona-Iosco- Mackinac Island/Bois Blanc Island- 355 AM EDT Wed Sep 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High waves of 3 to 6 feet and strong currents leading to dangerous swimming conditions. * WHERE...Northeast Lower Michigan, and Mackinac and Bois Blanc Islands. * WHEN...Today. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JZ
747 WHUS43 KAPX 271442 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1042 AM EDT Wed Sep 27 2023 MIZ017-018-024-030-036-097-272245- /O.CON.KAPX.BH.S.0012.000000T0000Z-230928T0000Z/ Cheboygan-Presque Isle-Alpena-Alcona-Iosco- Mackinac Island/Bois Blanc Island- 1042 AM EDT Wed Sep 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High waves of 3 to 6 feet and strong currents leading to dangerous swimming conditions. * WHERE...Northeast Lower Michigan, and Mackinac and Bois Blanc Islands. * WHEN...Today. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
225 WHUS43 KAPX 271955 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 355 PM EDT Wed Sep 27 2023 MIZ017-018-024-030-036-097-280000- /O.CON.KAPX.BH.S.0012.000000T0000Z-230928T0000Z/ Cheboygan-Presque Isle-Alpena-Alcona-Iosco- Mackinac Island/Bois Blanc Island- 355 PM EDT Wed Sep 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High waves of 3 to 6 feet and strong currents leading to dangerous swimming conditions. * WHERE...Northeast Lower Michigan, and Mackinac and Bois Blanc Islands. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 9:39 PM EDT, 7 minutes earlier.
Area forecast discussion, Sep 26, 9:39 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 939 PM EDT Tue Sep 26 2023 .UPDATE... Issued at 935 PM EDT Tue Sep 26 2023 Not much to change to the inherited forecast. Moisture continues to pinwheel back northwest around slow moving upper level low pressure back in eastern Iowa. Moisture is disjointed at best, as is deep layer forcing. The result, continued patches of very light showers/sprinkles across portions of northern lower Michigan. Much of northeast lower and eastern upper Michigan has cleared out this evening. Overall flavor of the forecast will change little, with more clouds and the threat for more light showers/sprinkles the further south one goes. Skies should remain clear to partly cloudy much of the night across northeast lower and eastern upper Michigan. Lows tonight ranging through the 50s. && .NEAR TERM...(Through Tonight) Issued at 236 PM EDT Tue Sep 26 2023 The cutoff upper level low evident on water vapor imagery over eastern Iowa as of early afternoon will continue to drift southeast into northern Illinois through tonight. This system will continue to result in a moist low level easterly flow across northern Michigan. Skies through tonight are expected to remain mostly cloudy across much of northern lower but only partly cloudy across eastern upper. APX radar indicates a few light showers across parts of northern lower. Remnant tropical moisture will continue to rotate around the upper level low leading to a few showers and areas of drizzle across the higher terrain through this evening. Light showers are then expected to be limited to southwest zones overnight. Lows tonight are expected to range through the 50s. Easterly winds are expected to be in the 5 to 10 mph range inland and 10 to 20 mph near the lakeshores. && .SHORT TERM...(Wednesday through Friday) Issued at 236 PM EDT Tue Sep 26 2023 High Impact Weather Potential: Low. High swim risk for beaches along far northern Lake Huron Wednesday. Pattern Synopsis: Relatively weak upper-level troughing embedded in much larger, amplified ridging that spans much of eastern Canada will slowly pivot across the southern Great Lakes through the second half of the week. Aforementioned ridging will continue to support strong surface high pressure centered over Ontario/Quebec that will nose into the Great Lakes and compete with subtle surface pressure falls supported by the trough moving across the region. Forecast Details: An atypical setup with southeasterly flow through a large portion of the troposphere will keep a moist low/mid-level environment in place across the Great Lakes Wednesday and Thursday. Current confidence is that mostly cloudy to overcast skies will remain in place over most of northern Michigan heading into the end of the week as the aforementioned system works its way east. This being said, relatively high uncertainty remains in chances for light rain/drizzle across the area similar to what is ongoing across northern lower Michigan this afternoon. Belief is that light rain/drizzle chances will be lower/less widespread Wednesday and Thursday, but cannot be completely ruled out -- especially across southern portions of the forecast area along and south of M-72 where more abundant low-level moisture appears it will be in place. Otherwise, gusty east-southeast winds are expected to bring a high swim risk for beaches along far northern Lake Huron again on Wednesday. A gradual warming trend is anticipated through the end of the week with high temperatures in the mid to upper 60s on Wednesday warming into the 70s on Friday. These high temperatures would be around 5-10 degrees warmer than average for the end of September. Overnight lows also look to stay more mild than average, dipping into the mid 40s to 50s at night. .LONG TERM...(Friday night through Tuesday) Issued at 236 PM EDT Tue Sep 26 2023 Mainly quiet weather is expected across northern Michigan through this weekend and into early next week. Weak troughing will slide east over the Mid-Atlantic/New England as longwave ridging amplifies across much of the central CONUS, dominating the large scale pattern through the forecast period. Subsidence provided aloft looks to build surface high pressure across a large portion of the country east of the Mississippi River into the beginning of October. This will keep rain chances low across the Great Lakes and support warmer- than-average temperatures -- including high temperatures in the 70s and perhaps low 80s across the area this weekend into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 652 PM EDT Tue Sep 26 2023 Expect increasing cloud bases to VFR at all location as we head through this evening, with even some aggressive clearing at KAPN and KCIU. Another band of MVFR cigs expected to expand back northwest Wednesday morning, especially targeting KTVC and KMBL. Current trends support VFR conditions continuing at the other locations through the period. Northeast winds continue, at times a bit gusty on Wednesday. && .MARINE... Issued at 236 PM EDT Tue Sep 26 2023 Easterly winds will remain a bit breezy into Wednesday. Small craft advisories will continue on Lake Huron. The advisories on parts of Lake Michigan will end early this evening. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...Small Craft Advisory until 4 PM EDT Wednesday for LHZ345>349. LM...NONE. LS...NONE. && UPDATE...MSB NEAR TERM...AJS SHORT TERM...DJC LONG TERM...DJC AVIATION...MSB MARINE...AJS
Hazardous weather outlook, Sep 26, 3:36 PM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 336 PM EDT Tue Sep 26 2023 MIZ016>018-020>036-041-042-086>088-095>099-271945- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 336 PM EDT Tue Sep 26 2023 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. There is a high swim risk for some Lake Huron beaches of northeast lower Michigan through this evening. High waves and rip currents are expected to result in dangerous swimming conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a high swim risk for some Lake Huron beaches again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-271945- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 336 PM EDT Tue Sep 26 2023 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.